Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Antiphospholipid syndrome and CVST patient. Having red itchy patches on body. What could this be?

User rating for this question
Answered by

Practicing since : 1985
Answered : 45 Questions
Hello Dr. My name is XXXX XXXXXXX This question is on behalf of my mother Mrs. XXXX XXXXXXX a patient of Antiphospholipid syndrome and CVST (Cerebral venous sinus thrombosis). Please also refer to the document "Medical History_XXXX" and couple of images sent to YYYY@YYYY as I try to explain the problems/symptoms in this Section. My mother has developed red itchy skin patches on her body in last 3-4 days, especially in both legs and wrists. Patches are more red and itchy on legs compared to wrists. (Please refer to the attached images). We kindly request you to provide your expert advice in this regard. Do we need to worry about these red itchy patches?
Posted Sat, 30 Nov 2013 in Lupus
Answered by Dr. Praveen Jadhav 15 hours later
Brief Answer: Allergy vs Lupus Detailed Answer: Mr XXXXXXX From your description following things need to be established - Since there is no report of ANA mentioned, how was the diagnosis was lupus confirmed? I presume it was positive. We need to confirm the activity of lupus by ESR, CRP, C3 and C4 levels. Apart from this being allergy to medications (levipil is the likely agent), this rash can also be due to lupus. I would strongly recommend that you show the rash to Dr Banwari XXXXXXX He is a competent doctor. If it is confirmed that it is due to lupus, the dose of steroids will have to be increased. In any case the treatment appears quite justifiable. Dose of acitrom will have to be adjusted accrding to INR. High actirom can also cause this rash which could be bleeding under the skin. This appears unlikely since INR is ok. It will be a shame if she has to omit a medication due to allergy as all medications have an important role in treatment. Good luck Dr Jadhav
Above answer was peer-reviewed by
Follow-up: Antiphospholipid syndrome and CVST patient. Having red itchy patches on body. What could this be? 2 hours later
Hi Dr. XXXXXXX Thank you so much for providing an answer. I am attaching the ANA reports with this follow up question for your reference. However I am not sure of terms ESR, CRP, C3 and C4 levels. Is it covered in ANA or we need to do additional test for that? We are willing to consult Dr. Banwari XXXXXXX but unfortunately not successful in fixing an appointment so far. However I have sent an email to him with all follow up reports and recent images of rashes. If you feel this needs to be attended in urgency can you recommend any other specialist whom we can consult in Jaipur? Many thanks in advance. Regards, XXXX
Answered by Dr. Praveen Jadhav 13 hours later
Brief Answer: rheumatologist visit Detailed Answer: Dear Mr XXXXXXX Since ANA, dsDNA and some antibodies are positive, it is important that you consult rheumatologist/immunologist. C3, C4 and ESR are tests needed to be done in addition to above tests. Apart from seein, feeling the rash is also important. Hence, the need to visit a rheumatologist (in addition to sending him pictures). Your family doctor will be a better person to guide you about the rheumatoloists in the area as I am not conversant with Jaipur area. In summary, though not a dire emergency, you need to visit a rheumatologist as early as possible. Dr Jadhav
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor